| Model Number |
21-7231-24 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Codes |
Skin Discoloration (2074); Skin Inflammation/ Irritation (4545)
| Date of Event |
01/18/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4) as a result of warning letter cms# 617147.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample was received for evaluation.Visual and functional testing were performed.Visual inspection found that the cannula was broken.During a review of the production run, the line clearance record was reviewed and there were no discrepancies were observed.The inserter assembly operation was audited and it was performed by the production personnel according to the manufacturing procedures.Training records were reviewed and the operators were e trained on operation been performed.Maintenance records from the site threader machine was reviewed and no anomalies were detected.Three samples from the production line were tested and no detachment was detected in any of the tested samples and the cannula was not removed from the site.The retractor assemblies are one hundred percent visually inspected by the production personnel to assure that the needle is properly threaded.Quality control performs an in process audit at one hour intervals to verify that needle is properly threaded on the retractor assemblies.The root cause of the issue could not be determined.A corrective and preventative action has been opened to address the reported issue.
Event or Problem Description
It was reported that the catheter top broke off and remained in the skin and encapsulated.An cherry-green, bluish-red discoloration / inflammation around a broken teflon sheath (flexible needle) of catheter.When attempting to remove the catheter as usual after suspending the infusion pump, it broke off and has since been left in the subcutis in the area of the right shoulder.No medical or surgical intervention was reported.